Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AndD

Finished my first tane course 80mg

ok I have finished a 5 month 80 mg course of tane. If anyone is interested a brief overview of how it went and what I am doing now. Brief history, adult acne for around 8 years developing into severe cystic nodular acne primarily on face, back and some round , though not on (thank christ), genital area (ouch!)

Month1: No great effect on the acne, more severe outbreaks and very red sore new cystic acne. Drying skin & lips. Muscle aches & mildheadaches in first 2 weeks. Some fatigue

Month2: Same as Month1 but no headaches etc, but drying skin and now very very dry lips. All new acne is very red and very sore.

Month3: Some clearing of acne, dry skin & lips still, still getting some new acne and less occasional cysts

Month4: Massive improvement: No more cysts but still getting some nodular type acne and new whiteheads & some blackheads (never really had before)!! dry skin in patches, less flaky, still lips very very dry

Month5: Going very well, not looked this good in years. Many marks and scars though, quite a few are fading, still some dormant lumps beneath the skin where cysts were previously, especially round the jaw line. Lips very dry as always, dry skin in patches but no really bad flaking

Finished last last 80 mg dose yesterday, saw my derm last Friday. He was pleased with the progress...HOWEVER, due to accutane taking 4 months to really kick in properly and stop new acne I have now been put on low dose (20 mg a day) for 6 months more to try and ensure that the acne does not come back. Also should the acne come back severely in that time I will go right back onto 80mg for a month or 2. Hopefully that will not be the case. Anyway now I am going to partry like its 1999 so may not be on here for a while, unless the annoying acne terrorists return..

oh and being out in the sun a little has helped a little too, not sunbathing ofcourse, but playing footy or going jogging for an hour or 2.

Used minimal anything on my face during tane course, not even moisturizer unless had really really dry patches, Lots of vaseline for lips. Took tane with food, especially with a glass of milk..heard it helps ingestion of tane.

AndD

:dance::dance::D:cool:

Share this post


Link to post
Share on other sites

ok I have finished a 5 month 80 mg course of tane. If anyone is interested a brief overview of how it went and what I am doing now. Brief history, adult acne for around 8 years developing into severe cystic nodular acne primarily on face, back and some round , though not on (thank christ), genital area (ouch!)

Month1: No great effect on the acne, more severe outbreaks and very red sore new cystic acne. Drying skin & lips. Muscle aches & mildheadaches in first 2 weeks. Some fatigue

Month2: Same as Month1 but no headaches etc, but drying skin and now very very dry lips. All new acne is very red and very sore.

Month3: Some clearing of acne, dry skin & lips still, still getting some new acne and less occasional cysts

Month4: Massive improvement: No more cysts but still getting some nodular type acne and new whiteheads & some blackheads (never really had before)!! dry skin in patches, less flaky, still lips very very dry

Month5: Going very well, not looked this good in years. Many marks and scars though, quite a few are fading, still some dormant lumps beneath the skin where cysts were previously, especially round the jaw line. Lips very dry as always, dry skin in patches but no really bad flaking

Finished last last 80 mg dose yesterday, saw my derm last Friday. He was pleased with the progress...HOWEVER, due to accutane taking 4 months to really kick in properly and stop new acne I have now been put on low dose (20 mg a day) for 6 months more to try and ensure that the acne does not come back. Also should the acne come back severely in that time I will go right back onto 80mg for a month or 2. Hopefully that will not be the case. Anyway now I am going to partry like its 1999 so may not be on here for a while, unless the annoying acne terrorists return..

oh and being out in the sun a little has helped a little too, not sunbathing ofcourse, but playing footy or going jogging for an hour or 2.

Used minimal anything on my face during tane course, not even moisturizer unless had really really dry patches, Lots of vaseline for lips. Took tane with food, especially with a glass of milk..heard it helps ingestion of tane.

AndD

:dance: :dance: :D :cool:

also wanted to add only washed with mild moisturizing soap or aqeuos cream on occassions as even water can dry out the skin quite a bit. Wanted to add that occasional non acne red bumpy rashes on arms and stomach I generally used aqueas cream on, in one case only applied a little fucidin h which also helped.

Share this post


Link to post
Share on other sites

2 weeks on still going good. On low dose still 20mg a day, after finish 5 month 80mg. Occasional small spots on back. Face totally clear apart from 1 spot. Also dryness of skin is fading as are dry lips although from time to time they still dry a bit, but not as much or as severely.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×